Alert archive / Mississippi / Flash Flood Warnings in 2011

Flash Flood Warning 140, NWS Jackson, MS

September 5, 20115 counties in Mississippi

NWS Jackson, MS issued this flash flood warning at Sep 5, 2011, 3:35 AM CDT for 5 counties in Mississippi. It was in force for 4 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 5, 2011, 3:35 AM CDT (08:35 UTC)
Expired
Sep 5, 2011, 7:30 AM CDT
In force
4 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Kemper County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Winston County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 116 km from the middle of the area, began a volume at 08:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 5, 5:49 AM CDTFLASH FLOOD1 N Tucker, MSROUTE 488 FLOODED NEAR INTERSECTION WITH HWY 19
Sep 5, 6:30 AM CDTFLASH FLOODPhiladelphia, MSNUMEROUS ROADS WERE UNDERWATER AND NUMEROUS CULVERTS WERE WASHED OUT ACROSS THE COUNTY. A CEMETERY WAS ALSO DAMAGED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 134 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 213 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
213 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

779 
WGUS54 KJAN 050835
FFWJAN
MSC069-099-101-103-159-051230-
/O.NEW.KJAN.FF.W.0140.110905T0835Z-110905T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
335 AM CDT MON SEP 5 2011

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF PRESTON...
  EASTERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF PHILADELPHIA...
  NORTHEASTERN NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  WESTERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...
  EASTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF NANIH WAIYA...

* UNTIL 730 AM CDT

* AT 335 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
  13 MILES WEST OF MILLCREEK TO PHILADELPHIA...OR ALONG A LINE
  EXTENDING FROM 6 MILES WEST OF LOUISVILLE TO PHILADELPHIA...MOVING
  NORTH AT 25 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF
  TWO INCHES...HAVE OCCURRED IN THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLUFF
  SPRINGS...GHOLSON...VERNON...MASHULAVILLE AND BETHEDEN

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
SIX HOURS WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

RAINFALL AMOUNTS FROM TWO TO FOUR INCHES IN A HOUR CAN CAUSE FLOODING
IN AND AROUND PHILADELPHIA. THE FOLLOWING NESHOBA COUNTY ROADS WILL
FLOOD...COUNTY ROAD 115...COUNTY RAOD 224...COUTNY ROAD 230...COUNTY
ROAD 301...COUNTY ROAD 294...COUNTY ROAD 529...COUNTY ROAD 834 AND
COUNTY ROAD 169.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3241 8910 3295 8912 3294 8903 3329 8905
      3329 8865 3278 8865

$$

GRG
2 follow-up statements
584 
WGUS74 KJAN 050912
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
412 AM CDT MON SEP 5 2011

MSC069-099-101-103-159-051230-
/O.CON.KJAN.FF.W.0140.000000T0000Z-110905T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINSTON MS-NOXUBEE MS-NEWTON MS-NESHOBA MS-KEMPER MS-
412 AM CDT MON SEP 5 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
WESTERN KEMPER...EASTERN NESHOBA...NORTHEASTERN NEWTON...WESTERN
NOXUBEE AND EASTERN WINSTON COUNTIES...

AT 412 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM 8 MILES WEST OF MILLCREEK TO 6 MILES EAST OF VERNON TO HOUSE...
OR ALONG A LINE EXTENDING FROM LOUISVILLE TO 7 MILES NORTH OF PRESTON
TO 11 MILES SOUTHEAST OF PHILADELPHIA...MOVING NORTHEAST AT 15 MPH.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR
INCHES...HAVE OCCURRED IN THE PAST HOUR.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DAMASCUS...BETHEDEN...BLUFF SPRINGS...MASHULAVILLE AND GHOLSON

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
SIX HOURS. WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3241 8910 3295 8912 3294 8903 3329 8905
      3329 8865 3278 8865

$$

GRG
585 
WGUS74 KJAN 051153
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
653 AM CDT MON SEP 5 2011

MSC069-099-101-103-159-051230-
/O.CON.KJAN.FF.W.0140.000000T0000Z-110905T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINSTON MS-NOXUBEE MS-NEWTON MS-NESHOBA MS-KEMPER MS-
653 AM CDT MON SEP 5 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 AM CDT FOR
WESTERN KEMPER...EASTERN NESHOBA...NORTHEASTERN NEWTON...WESTERN
NOXUBEE AND EASTERN WINSTON COUNTIES...

AT 653 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM 8 MILES WEST OF MILLCREEK TO 6 MILES EAST OF VERNON TO HOUSE...
OR ALONG A LINE EXTENDING FROM LOUISVILLE TO 7 MILES NORTH OF PRESTON
TO 12 MILES SOUTHEAST OF PHILADELPHIA. THE STORMS WERE NEARLY
STATIONARY. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF TWO TO
FOUR INCHES...HAVE OCCURRED IN THE PAST HOUR.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BETHEDEN...NANIH WAIYA...FORESTDALE AND BETHSAIDA

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
SIX HOURS. WITH AN ADDITIONAL TWO TO FOUR INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3241 8910 3295 8912 3294 8903 3329 8905
      3329 8865 3278 8865

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 1:29 AM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Sep 5, 1:29 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
129 AM CDT MON SEP 5 2011

.UPDATE...TORNADO WATCH 837 HAS BEEN EXPANDED TO INCLUDE ALL AREAS
GENERALLY ALONG AND SOUTH OF THE NATCHEZ TRACE PARKWAY. /BK/

&&

.PREV DISCUSSION... /ISSUED 1015 PM CDT SUN SEP 4 2011/

TROPICAL DEPRESSION LEE BRINGING TORRENTIAL RAINFALL TO MUCH OF THE
ARKLAMISS THROUGH LABOR DAY...

UPDATE...TORNADO WATCH NUMBER 836 WAS REPLACED BY TORNADO WATCH
NUMBER 837...ALTHOUGH A FEW COUNTIES WERE ADDED TO THE PREVIOUS
WATCH AND A FEW COUNTIES/PARISHES IN MY SOUTHWEST ZONES WERE
DROPPED. PRODUCTS UPDATED TO INCLUDE MENTION OF THIS WATCH THROUGH 7
AM TOMORROW MORNING.

IN ADDITION...THE NATIONAL HURRICANE CENTER HAS JUST RECOGNIZED A
GRADUAL WEAKENING IN LEE AND HAS DROPPED THE DESIGNATION FROM
TROPICAL STORM TO TROPICAL DEPRESSION. THIS DEGRADATION IN STRENGTH
WAS EXPECTED AND WILL NOT REALLY AFFECT THE FORECAST. PRODUCTS WILL
BE UPDATED TO REFER TO LEE AS A TROPICAL DEPRESSION. /BB/

PREV DISCUSSION... /ISSUED 930 PM CDT SUN SEP 4 2011/

UPDATE...TROPICAL STORM LEE NOT MOVING HARDLY A LICK
CURRENTLY...WITH CENTER OF ROTATION OUT OF THE CWA...BUT NOT TOO FAR
SOUTH OF NATCHEZ. INCOMING COLD FRONT AND FRONTAL JETS ALOFT SEEM TO
BE NOW INTERACTING WITH LEE AND SQUEEZING OUT RAIN MUCH MORE
EFFICIENTLY ACROSS THE HEART OF THE ARKLAMISS. STILL EXPECTING LEE
TO MOVE MORE OR LESS NORTHEAST...ALBEIT SLOWLY...OVER THE NEXT
COUPLE OF DAYS. HOWEVER...THE SLOW MOVEMENT OF THE SYSTEM AND THE
POTENTIAL FOR THE LINGERING UPPER LEVEL FEATURE TO HANG AROUND MEANS
RAIN IS IN THE FORECAST FOR MANY FOR SEVERAL DAYS TO COME.
FORTUNATELY...REALLY ANTICIPATE THE POTENTIAL FOR FLOODING RAINS TO
COME TO AN END FROM WEST TO EAST FROM LATE TOMORROW THROUGH TOMORROW
NIGHT. MAY STILL HAVE TO EXTEND CURRENT FLASH FLOOD WATCH IN EFFECT
FOR ALL AREAS THROUGH TOMORROW NIGHT IN EASTERN ZONES. WILL LET THE
OVERNIGHT SHIFT DECIDE ON THAT. WIND ADVISORY GOING THROUGH TOMORROW
IN ALL AREAS LOOKS GOOD...ALTHOUGH SOME EASTERN AREAS MAY NOT BE TOO
WINDY TONIGHT. GUSTS OVER 40 MPH NOT LOOKING VERY LIKELY IN ANY
AREAS AND HAVE REALLY NOT BEEN VERIFIED DURING THIS EVENT WITHIN THE
CONFINES OF OUR FORECAST AREA.

OTHERWISE...TORNADO RISK IS THE OTHER BIG STORY TONIGHT ALONG WITH
THE HEAVY RAIN. SHEAR IS NOT LACKING...BUT INSTABILITY GENERALLY HAS
BEEN ACROSS ALL BUT MY SOUTHERN ZONES. HOWEVER...INSTABILITY HIGH
ENOUGH TO PRODUCE ENOUGH LOW LEVEL UPDRAFTS TO SPIN UP TORNADOES IS
CREEPING NORTH THIS EVENING. WILL BE HAVING TO WATCH AREAS SOUTH OF
THE I-20 CORRIDOR CLOSELY...BUT PARTICULARLY EAST OF THE NATCHEZ
TRACE.

UPDATES TO PRODUCTS...ADVISORIES AND WATCHES OUT. /BB/

PREV DISCUSSION... /ISSUED 310 PM CDT SUN SEP 4 2011/

SHORT TERM...(TODAY THROUGH TUESDAY NIGHT...ADDED RAIN TO WEDNESDAY)
A LARGE SHIELD OF RAIN WITH SOME EMBEDDED HEAVY DOWN POURS WAS
SPIRALING ACROSS THE REGION THIS AFTERNOON FROM LEE AS WELL AS THE
APPROACHING FRONT AND DEFORMATION ZONE FROM THE WEST NORTHWEST. LEE
WAS CENTERED OVER SOUTH CENTRAL LOUISIANA. SATELLITE IMAGERY SHOWS A
GOOD DRY SLOT WRAPPING AROUND LEE FOR SOME INSTABILITY FOR SOME
SEVERE WEATHER FOR THIS AFTERNOON AND TONIGHT. ACTUAL RAINFALL
AMOUNTS SO FAR THIS AFTERNOON SHOWING SOME IMPRESSIVE AMOUNTS 5 TO 7
INCHES FOR THE HEAVIER AMOUNTS ACROSS THE SOUTHERN PORTION OF THE
ARKLAMISS. HAVE BEEN ISSUING SOME TORNADO WARNINGS...FLASH FLOOD
WARNINGS AND SOME SPECIAL WEATHER STATEMENTS. EXPECT IT TO BE A BUSY
AFTERNOON AND EVENING WEATHER WISE. LATEST SATELLITE IMAGERY SHOWS
THAT THE SHORT WAVE TROUGH WAS APPROACHING FROM THE NORTHWEST AND
WILL INTERACT WITH THE AFFECTS OF LEE...WHICH WILL BRING A GOOD
DEFORMATION ZONE. SO AS EXPECTED RAINS ARE PICKING UP IN COVERAGE
FROM THE WEST AND SOUTH WITH GOOD DOWN POURS FROM THE SOUTH AND WEST
FOR THIS AFTERNOON. SO WITH THE ALL THIS GOING ON HAVE OPTED TO
EXPAND THE FLASH FLOOD WATCH FOR THE WHOLE CWA FROM 00Z TONIGHT
THROUGH 00Z TUESDAY. IT MAY HAVE TO BE EXPANDED LONGER AS THE MODELS
HAVE THE UPPER LOW HANGING AROUND THE REGION FOR THE SHORT TERM.
EXPECTING A STRONG NORTHERLY GRADIENT ACROSS THE REGION WITH THE
MOVEMENT OF THE COLD FRONT FROM THE WEST AND THE TRACKING OF LEE TO
THE NORTHEAST. THIS WILL BRING STRONG WINDS TO THE REGION. SO WILL
EXPAND THE WIND ADVISORY FOR THE WHOLE REGION UNTIL 00Z TUESDAY. IT
WILL PROBABLY HAVE TO BE EXPANDED INTO MONDAY NIGHT AND TUESDAY
NIGHT AS THE LOW PRESSURE GRADIENT AFFECTS THE REGION.

NOW FOR THE FORECAST  LATEST RUC SHOWS A SLOW ENE MOTION FOR THE
REMAINDER OF THIS AFTERNOON INTO THIS EVENING AND THEN NHC TAKING
STORM A LITTLE FASTER NEWD TONIGHT AND MONDAY. MEANWHILE...A
FLATTENING IN THE OUTFLOW CIRRUS PATTERN NW OF THE LEE CENTER HAS
GOTTEN UNDERWAY WITH A MID LEVEL TROUGH AXIS COMING DOWN THE MO
RIVER VALLEY AND ACROSS THE OZARKS. THE ASSOCIATED SURFACE COLD
FRONT ALSO CROSSING THE OZARKS CURRENTLY AND THESE FEATURES WILL
COMBINE TO SET UP A NEW HEAVY RAINFALL DEFORMATION ZONE FOR TONIGHT
AND MONDAY ACROSS OUR NWRN CWFA. OTHERWISE...EXPECT THE TROPICAL
DOWNPOURS IN THE 2.2-2.4 INCH PWAT AIR TO PRODUCE HEAVIEST RAINS
TODAY STILL GENERALLY S OF I-20. THE MODELS CONTINUE
TO SHOW IMPRESSIVE QPF AMOUNTS FOR THE REGION FOR THE SHORT TERM.
GOING WITH THE EURO MODEL IT SHOWS FROM 8 TO 10 INCHES WITH LOCALLY
HEAVIER AMOUNTS...WHILE OTHER MODELS WERE SHOWING 10 PLUS INCHES.
EITHER WAY THIS COULD BE A SIGNIFICANT RAIN EVENT...BE SURE TO WATCH
FOR FUTURE UPDATES. THE MODELS HAVE SLOWED THE TRACK OF THE
ASSOCIATED UPPER LOW PRESSURE SYSTEM AS IT FINALLY MOVES OUT OF THE
REGION BY EARLY THURSDAY. THUS WILL KEEP THE RAIN AROUND THROUGH
WEDNESDAY. SO HAVE ADDED RAIN FOR WEDNESDAY AND WEDNESDAY NIGHT.
THERE WILL STILL BE THE POTENTIAL FOR SOME BRIEF TORNADOES FOR
TONIGHT INTO MONDAY FOR THE EAST AND SOUTH. THIS IS SHOWN BY THE
IMPRESSIVE HELICITY...SHEAR AND SOME INSTABILITY BY THE
MODELS...MAINLY OVER THE EAST AND SOUTH. ANY STRONG CONVECTION WILL
BE MONITORED CLOSELY FOR THE FORMATION OF BRIEF TORNADOES IN ANY
DISCRETE CELLS. SO WILL KEEP MENTION OF TORNADOES IN THE HWOJAN AS
RISK SHIFTS EAST OF OUR CWFA FOR MONDAY PER SPC FORECASTS. THE
TORNADO POTENTIAL SHOULD BE IN THE EAST FOR MONDAY.

AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO GMOS GUIDANCE FOR THE
DAILY LOWS...THEN CLOSE TO MAV GUIDANCE FOR THE DAILY HIGHS. FOR POPS
WENT WITH 100 PERCENT FOR TONIGHT...MAV POPS FOR MONDAY THROUGH
TUESDAY NIGHT...THEN MEX POPS FOR WEDNESDAY AS THE UPPER LOW LINGERS
AROUND THE REGION./17/

&&

.AVIATION...

RAINFALL WILL BE WIDESPREAD AS BANDS ASSOCIATED WITH LEE
CONTINUE TO PIVOT INTO THE REGION. MVFR CEILINGS WILL BE WIDESPREAD
ACROSS THE AREA TODAY WITH LOCAL IFR CIGS/MVFR VSBYS IN AREAS OF
HEAVIER RAINFALL. A FEW SEVERE STORMS WILL BE POSSIBLE TONIGHT
THROUGH EARLY TOMORROW...ESPECIALLY ACROSS
JAN/MEI/NMM/HBG/PIB...WITH POTENTIAL FOR TORNADO DEVELOPMENT.
CONDITIONS WILL CONTINUE TO WORSEN TONIGHT...BECOMING WIDESPREAD IFR
CIGS AND MVFR...OCNL IFR...VSBYS. WIDESPREAD RAINFALL WILL CONTINUE
OVERNIGHT ALONG WITH PERIODS OF HEAVY RAIN THAT MAY BECOME MORE
FREQUENT IN NATURE. E/NE WINDS WILL GENERALLY RANGE FROM 10-20KTS
WITH HIGHER GUSTS IN STRONGER RAIN BANDS. THEY WILL GRADUALLY BECOME
MORE NLY IN THE WEST THIS EVENING...BECOMING MORE NLY ACROSS THE
ENTIRE AREA LATE TONIGHT INTO MONDAY AS THE LOW WORKS ITS WAY TO THE
NE./03/50/

HYDROLOGY...RIVER FORECAST MODELS ARE USING 48 HOURS OF PREDICTED
RAINFALL TO PRODUCE TODAY RIVER FORECASTS. WEATHER MODELS ARE IN
AGREEMENT THAT A HEAVY BAND OF RAINFALL WILL SET UP LATER THIS
EVENING FROM NORTHEAST LOUISIANA TO VICKSBURG MISSISSIPPI TO
COLUMBUS MISSISSIPPI. RAINFALL TOTALS FROM 6 TO 12 INCHES ARE
POSSIBLE ACROSS THIS AREA. HEAVY RAINFALL HAS OCCURRED ACROSS SOUTH
MISSISSIPPI WHERE RAINFALL TOTALS HAVE RANGED FROM 5 TO 7 INCHES UP
UNTIL 2 PM THIS AFTERNOON. HEAVY RAINFALL IS STILL OCCURRING ACROSS
THE SOUTH AND SOUTHEAST PORTIONS OF MISSISSIPPI. RIVERS SHOULD SEE
MODERATE RISE TO NEAR FLOOD STAGE OR JUST ABOVE FLOOD STAGE. HEAVIER
RAINFALL COULD BRING MODERATE FLOODING ALONG RIVERS.THE 48 HOUR QPF
WILL COVER MOST OF THE EXPECTED RAINFALL FOR THIS
EVENT./HYDROLOGIST/17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       60  75  59  80 /  71  62  33  28
MERIDIAN      63  74  56  81 /  95  73  48  41
VICKSBURG     62  79  58  79 /  47  46  20  18
HATTIESBURG   63  77  59  85 /  58  46  21  18
NATCHEZ       59  77  58  80 /  34  28   8   9
GREENVILLE    58  77  59  78 /  45  46  27  30
GREENWOOD     61  74  57  80 /  67  64  41  43

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS EVENING FOR MSZ018-019-025>066-
     072>074.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025>066-
     072>074.

LA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR LAZ007>009-015-016-
     023>026.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH THROUGH THIS EVENING FOR ARZ074-075.

     WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.

&&
Hazardous weather outlook, Sep 4, 3:46 PM CDT, 11 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CDT SUN SEP 4 2011

LAZ007>009-015-016-023>025-MSZ026>033-036>050-052100-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-GRENADA-CARROLL-MONTGOMERY-WEBSTER-
CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-
346 PM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND MUCH
OF MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

PERIODS OF TORRENTIAL RAINFALL WILL OCCUR OVER THE AREA TONIGHT AND
MONDAY. ADDITIONAL RAINFALL ACCUMULATIONS THROUGH MONDAY WILL RANGE
FROM 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS POSSIBLE. AN
APPROACHING WEATHER SYSTEM WILL PIVOT INTO THE AREA FROM THE WEST
OVERNIGHT. THE INTERACTION OF THIS SYSTEM WITH TROPICAL STORM LEE
WILL RESULT IN PERIODS OF HEAVY RAIN THAT WILL MAINTAIN THE FLOODING
RISK ACROSS THE AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH
MONDAY.

EASTERLY WINDS WILL PERSIST FROM 12 TO 25 MPH THIS EVENING WITH
POSSIBLE GUSTS AROUND 40 MPH. WINDS WILL BEGIN TO SHIFT TO THE NORTH
WITH TIME IN THE WAKE OF TROPICAL STORM LEE. A WIND ADVISORY IS IN
EFFECT.

ALTHOUGH THE RISK IS SMALL...BRIEF TORNADOES CAN NOT BE RULED OUT
OVER AREAS SOUTH OF INTERSTATE 20 AND EAST OF THE MISSISSIPPI RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

PERIODS OF HEAVY RAIN WILL CONTINUE MONDAY NIGHT AND TUESDAY. THE
SLOW MOVEMENT OF THE TROPICAL SYSTEM WILL MAINTAIN THE RISK OF HEAVY
RAINFALL. THE FLASH FLOOD WATCH MAY BE EXTENDED AS THE PROGRESSION OF
TROPICAL STORM LEE IS MONITORED.

THE SLOW PROGRESSION OF LEE MAY MAINTAIN GUSTY NORTH TO NORTHWEST
WINDS ACROSS THE AREA MONDAY NIGHT INTO EARLY TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH TUESDAY.

ARZ074-075-MSZ018-019-025-034-035-052100-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-
346 PM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND
NORTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

PERIODS OF HEAVY RAIN WILL DEVELOP TONIGHT AND MONDAY. RAINFALL
ACCUMULATIONS FROM 1 TO 3 INCHES WILL BE POSSIBLE. A FLASH FLOOD
WATCH HAS BEEN ISSUED FOR THE AREA THROUGH MONDAY. GUSTY NORTHERLY
WINDS FROM 10 TO 20 MPH CAN BE EXPECTED TONIGHT AND MONDAY.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE

PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT AND MONDAY.

LAZ026-MSZ051>066-072>074-052100-
CONCORDIA-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
346 PM CDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL LOUISIANA AND
PORTIONS OF SOUTH AND EAST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

PERIODS OF HEAVY RAIN WILL CONTINUE THIS EVENING AS RAIN BANDS PIVOT
INTO THE AREA AROUND TROPICAL STORM LEE. PERIODS OF TORRENTIAL
RAINFALL WILL CONTINUE TONIGHT AND MONDAY AS AN APPROACHING WEATHER
SYSTEM SWINGS INTO THE AREA AND INTERACTS WITH TROPICAL STORM LEE TO
MAINTAIN THE FLOODING RISK ACROSS THE AREA. ADDITIONAL RAINFALL
ACCUMULATIONS THROUGH MONDAY WILL RANGE FROM 3 TO 6 INCHES WITH
LOCALLY HIGHER AMOUNTS POSSIBLE. A FLASH FLOOD WATCH REMAINS IN
EFFECT.

TORNADOES WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT...IN STRONGER
RAIN BANDS THAT WILL PIVOT ACROSS THE AREA THIS AFTERNOON AND
EVENING AND ACROSS THE AREA AS THE APPROACHING WEATHER DISTURBANCE
INTERACTS WITH MOISTURE AND STRONG SHEAR ASSOCIATED WITH LEE.

EASTERLY WINDS WILL PERSIST FROM 12 TO 25 MPH THIS EVENING WITH
POSSIBLE GUSTS AROUND 40 MPH. WINDS WILL BEGIN TO SHIFT TO THE NORTH
MONDAY IN THE WAKE OF TROPICAL STORM LEE. A WIND ADVISORY IS IN
EFFECT.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

PERIODS OF HEAVY RAIN WILL CONTINUE MONDAY NIGHT AND TUESDAY. THE
SLOW MOVEMENT OF THE TROPICAL SYSTEM WILL MAINTAIN THE RISK OF HEAVY
RAINFALL. THE FLASH FLOOD WATCH MAY BE EXTENDED AS THE PROGRESSION OF
TROPICAL STORM LEE IS MONITORED.

THE SLOW PROGRESSION OF LEE MAY MAINTAIN GUSTY NORTH TO NORTHWEST
WINDS ACROSS THE AREA MONDAY NIGHT INTO EARLY TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

03

In the hours before

Local storm report, Sep 4, 11:31 PM CDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1131 PM CDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     FLASH FLOOD      RIDGELAND               32.42N 90.13W
09/04/2011                   MADISON            MS   LAW ENFORCEMENT

            FLOODING ON I-55 JUST SOUTH OF THE NATCHEZ TRACE EXIT
            WITH A FEW ACCIDENTS REPORTED...REPORTED BY RIDGELAND PD

&&

EC
Local storm report, Sep 5, 1:33 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
133 AM CDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0129 AM     FLASH FLOOD      FLORENCE                32.15N 90.13W
09/05/2011                   RANKIN             MS   PUBLIC

            MAJOR FLOODING ON CAROL AVE IN FLORENCE WITH WATER ALMOST
            INSIDE A MOBILE HOME...REPORTED BY WLBT-TV

&&

EC
Special weather statement, Sep 5, 2:54 AM CDT, 41 minutes before
MSZ045-050840-
NESHOBA MS-
254 AM CDT MON SEP 5 2011

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
254 AM CDT MON SEP 5 2011

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES SOUTH OF PEARL RIVER TO 6 MILES
SOUTHEAST OF NESHOBA AT 254 AM CDT...MOVING NORTHEAST AT 30 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.

THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NESHOBA COUNTY SHOULD MONITOR THESE STORMS CLOSELY.

LAT...LON 3258 8899 3258 8918 3270 8932 3277 8932
      3293 8921 3293 8902 3292 8893 3285 8891
      3268 8892
TIME...MOT...LOC 0754Z 209DEG 25KT 3274 8922 3266 8912
          3255 8909

BYB
Local storm report, Sep 5, 3:00 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
300 AM CDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      PEARL                   32.27N 90.11W
09/05/2011                   RANKIN             MS   TRAINED SPOTTER

            WATER APPROACHING MOBILE HOMES IN THE HIGHLANDS MOBILE
            HOME PARK OFF OF GREENFIELD ROAD...RESIDENTS HAVING TO
            MOVE CARS TO HIGHER GROUND

&&

EC
Local storm report, Sep 5, 3:28 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
328 AM CDT MON SEP 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 AM     FLASH FLOOD      FLORENCE                32.15N 90.13W
09/05/2011                   RANKIN             MS   NWS EMPLOYEE

            WATER IS SURROUNDING OR ENTERING MULTIPLE HOMES IN THE
            CITY OF FLORENCE. STEEN CREEK IS OUT OF ITS BANKS AND
            MAKING ROADWAYS IMPASSABLE.

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 7:16 PM CDTTornado WarningJANForrest59 min
Sep 4, 7:53 PM CDTTornado WarningJANForrest37 min
Sep 4, 8:00 PM CDTTornado WarningJANCovington30 min
Sep 4, 8:55 PM CDTTornado WarningJANJasper, Jones, Smith54 min
Sep 4, 8:56 PM CDTTornado WarningJANCovington, Smith49 min
Sep 4, 9:20 PM CDTFlash Flood WarningJANHinds, Issaquena, Jasper, Madison, Newton, Rankin and 5 more3 hr
Sep 4, 9:44 PM CDTTornado WarningJANJasper, Smith46 min
Sep 4, 9:50 PM CDTTornado WarningJANJasper, Jones, Smith25 min
Sep 4, 10:21 PM CDTFlash Flood WarningJANClaiborne, Copiah, Covington, Jefferson, Jefferson Davis, Lawrence and 2 more3 hr
Sep 4, 10:39 PM CDTTornado WarningJANSmith36 min
Sep 5, 12:01 AM CDTTornado WarningJANLeake, Scott59 min
Sep 5, 12:14 AM CDTFlash Flood Warning EmergencyJANHinds, Issaquena, Jasper, Leake, Madison, Neshoba and 6 more6 hr
Sep 5, 12:33 AM CDTTornado WarningJANNewton42 min
Sep 5, 12:59 AM CDTTornado WarningJANLeake, Neshoba61 min
Sep 5, 1:00 AM CDTFlash Flood WarningJANCopiah, Lawrence, Lincoln, Simpson6 hr
Sep 5, 1:42 AM CDTTornado WarningJANRankin33 min
Sep 5, 2:24 AM CDTFlash Flood WarningJANAttala, Carroll, Choctaw, Holmes, Montgomery, Webster and 2 more6 hr
Sep 5, 2:35 AM CDTTornado WarningJANJasper, Smith40 min
Sep 5, 2:54 AM CDTSpecial Weather StatementJANNeshoba46 min
Sep 5, 2:58 AM CDTTornado WarningJANNewton, Scott47 min
Sep 5, 3:02 AM CDTTornado WarningJANNeshoba43 min
Sep 5, 3:13 AM CDTTornado WarningJANSmith32 min
Sep 5, 4:01 AM CDTTornado WarningJANScott30 min
Sep 5, 4:37 AM CDTFlash Flood WarningJANCarroll, Grenada, Montgomery, Webster3 hr
Sep 5, 4:42 AM CDTRiver Flood WarningJANHinds, Rankin7 days
Sep 5, 4:52 AM CDTTornado WarningJANLeake, Neshoba, Newton, Scott22 min
Sep 5, 5:01 AM CDTTornado WarningJANKemper, Noxubee59 min
Sep 5, 5:34 AM CDTTornado WarningJANScott25 min
Sep 5, 6:10 AM CDTFlash Flood WarningJANAttala, Copiah, Hinds, Holmes, Jasper, Leake and 9 more110 min
Sep 5, 6:29 AM CDTFlash Flood WarningJANClay, Kemper, Lowndes, Noxubee, Oktibbeha, Webster2 hr
Sep 5, 7:29 AM CDTFlash Flood WarningJANKemper, Lauderdale, Neshoba, Newton, Noxubee, Oktibbeha and 1 more2 hr
Sep 5, 7:51 AM CDTFlash Flood WarningJANAttala, Hinds, Holmes, Leake, Madison, Neshoba and 6 more114 min
Sep 5, 8:25 AM CDTFlash Flood WarningJANAttala, Carroll, Choctaw, Grenada, Montgomery, Webster and 1 more2 hr
Sep 5, 8:31 AM CDTFlash Flood WarningJANClay, Kemper, Lauderdale, Lowndes, Neshoba, Newton and 3 more4 hr
Sep 5, 8:38 AM CDTFlash Flood WarningJANCovington, Jefferson Davis, Lamar, Lawrence, Marion2 hr
Sep 5, 9:41 AM CDTRiver Flood WarningJANLeake6 days
Sep 5, 9:41 AM CDTRiver Flood WarningJANLeake7 days
Sep 5, 9:41 AM CDTRiver Flood WarningJANLeake4 days
Sep 5, 9:41 AM CDTRiver Flood WarningJANAttala31 hr
Sep 5, 9:41 AM CDTRiver Flood WarningJANLeake31 hr
Sep 5, 9:44 AM CDTFlash Flood WarningJANCovington, Forrest, Jones, Lamar3 hr
Sep 5, 9:47 AM CDTFlash Flood WarningJANCopiah, Leake, Madison, Neshoba, Newton, Rankin and 2 more118 min
Sep 5, 10:46 AM CDTRiver Flood WarningJANCopiah, Simpson8 days
Sep 5, 10:46 AM CDTRiver Flood WarningJANLawrence10 days
Sep 5, 10:46 AM CDTRiver Flood WarningJANMarion3 days
Sep 5, 10:46 AM CDTRiver Flood WarningJANSimpson30 hr
Sep 5, 11:18 AM CDTRiver Flood WarningJANNoxubee23 hr
Sep 5, 11:18 AM CDTRiver Flood WarningJANLowndes10 hr
Sep 5, 11:19 AM CDTRiver Flood WarningJANClay, Lowndes10 hr
Sep 5, 11:22 AM CDTAreal Flood WarningJANCopiah, Hinds, Jefferson Davis, Lawrence, Lincoln, Madison and 2 more24 hr
Sep 5, 11:31 AM CDTFlash Flood WarningJANLeake, Neshoba, Newton, Scott, Smith3 hr
Sep 5, 2:38 PM CDTAreal Flood WarningJANLeake, Neshoba, Newton, Scott8 hr

Nearby

Flash Flood Warnings in Mississippi, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.